Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ang1234

Getting Off The Pill And Hormonal Acne

I just want to say that I have been visiting this site for years and finally signed up today to make this post because I have decided to stop taking the pill and I'm horrified.

My background: I have been on the pill since age 14 due to very irregular periods and ovarian cysts. I am now 24 and have suffered from hormonal acne since the age of 19 which has fluctuated from very light to severe over the years. Tried pretty much every OTC remedy and many prescriptions including topical antibiotics, retinals, bp etc. Natural remedies tried include coconut oil, acv, epo, saw palmetto, tea tree oil, diets including dairy free and everything else under the sun! I believe that I have pcos due to my ovarian cysts, hormonal acne and an increase in hair growth on my stomach and face. I had blood work done and my Gyno pretty much just called me and said a hormone (can't recall which) was "borderline but we won't worry about it until I'm ready to get pregnant".

I'm currently taking generess fe along with some of the natural internal and topical remedies and my acne is FINALLY under control. However, I am uncomfortable with being on the pill for this long and also have almost completely lost all sex drive so I have decided to stop taking the pill.

My concern is that my horrible hormonal acne is going to come back with vengeance and I am engaged to be married in 11 months. I have been searching the Internet nonstop and am completely overwhelmed with deciding what to do to try to prevent this horrible breakout from happening when I stop the pill.

I guess what I'm looking for is any advice in preventing hormonal acne once i get off birth control. I know it's pretty much inevitable since I'm messing with my hormones but are there any natural remedies that have helped anyone with this problem?

I just really want to be off the pill asap for the sake of my relationship but don't want to have those embarrassing cysts covering my face on my wedding day. Sorry about the long post and thank you in advance for taking the time to read it. I'm just at my wits end and would really appreciate any feedback or advice. Thank you!

Share this post


Link to post
Share on other sites

Ang1234, I definitely understand your apprehension. I just replied in another post about this. I would definitely go to a derm and express your concerns. They could prescribe medication that could help mitigate any flare-ups once you stop the pill.

Also - congratulations! Planning a wedding can be very stressful. Is there any way you can wait until the wedding is over to stop the pill? That way, it's only less stressful thing to worry about. Just a suggestion.

Share this post


Link to post
Share on other sites

Thanks for the advice maskedone! I did get a prescription from the derm but I don't think I will use it because the side effects include some birth defects and I don't want to put that in my body since we'll be trying for children in the next year or two. But I would recommend it for anyone not planning to have kids in the near future! I am going to try a product called Garden of Life Oceans 3 Healthy Hormones and continue with coconut oil and acv. Has anyone tried this supplement? It had good reviews for treating hormonal acne.

Share this post


Link to post
Share on other sites

I just want to say that I have been visiting this site for years and finally signed up today to make this post because I have decided to stop taking the pill and I'm horrified.

My background: I have been on the pill since age 14 due to very irregular periods and ovarian cysts. I am now 24 and have suffered from hormonal acne since the age of 19 which has fluctuated from very light to severe over the years. Tried pretty much every OTC remedy and many prescriptions including topical antibiotics, retinals, bp etc. Natural remedies tried include coconut oil, acv, epo, saw palmetto, tea tree oil, diets including dairy free and everything else under the sun! I believe that I have pcos due to my ovarian cysts, hormonal acne and an increase in hair growth on my stomach and face. I had blood work done and my Gyno pretty much just called me and said a hormone (can't recall which) was "borderline but we won't worry about it until I'm ready to get pregnant".

I'm currently taking generess fe along with some of the natural internal and topical remedies and my acne is FINALLY under control. However, I am uncomfortable with being on the pill for this long and also have almost completely lost all sex drive so I have decided to stop taking the pill.

My concern is that my horrible hormonal acne is going to come back with vengeance and I am engaged to be married in 11 months. I have been searching the Internet nonstop and am completely overwhelmed with deciding what to do to try to prevent this horrible breakout from happening when I stop the pill.

I guess what I'm looking for is any advice in preventing hormonal acne once i get off birth control. I know it's pretty much inevitable since I'm messing with my hormones but are there any natural remedies that have helped anyone with this problem?

I just really want to be off the pill asap for the sake of my relationship but don't want to have those embarrassing cysts covering my face on my wedding day. Sorry about the long post and thank you in advance for taking the time to read it. I'm just at my wits end and would really appreciate any feedback or advice. Thank you!

Hey Ang,

do you think Generess helped clear up your acne? I an currently on Lo Loestrin and am suffering from the most unreal cystic acne I've ever experienced in my life. So sad about it! I am looking to switch and was considering Generess. Would you recommend it for helping with acne?

Thanks!

Share this post


Link to post
Share on other sites

Hello,

I realize this was posted months ago but I thought I'd respond just in case you're still wondering....I do not think generess had an affect on my acne at all-negative or positive. I've never had success with birth control pills for my skin- however I am very happy I decided to go off the pill for the purposes of regulating my hormones naturally. I hope this helps--good luck to you!!

Ps- I believe the clearing of my skin while on this pill was accredited to the supplements and topical treatments I was using at this time

Share this post


Link to post
Share on other sites

yeah, I'm afraid to stop taking the pills too.. although I'm only taking them 2nd month I don't really know if I'll be able "to eat" them forever. and since I'm not having any improvement I'm thinking whether it would be better to stop taking them now, while things are all not that bad. I heard some people were getting their acne back ten time worse so I'm scared. and on the other hand if I quit it now I may fail at seeing good results that could come within ~two next months. I'm really confused, don't know what decision to take

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×